All Journal Entries Journals

PostScript

Feb 19, 2009 - 4 comments

I realized today while looking at the hep c tracker that I actually only treated for six months, possibly a little less on the riba when you count the times I cut back just a little due to hemolysis.  Plus, I'm not certain if I ended in March or April (it got REAL foggy at the end there, lol), so I'm going to put April 6th, 2008 as the end date just to be safe - although it may have been before that.  I started on Oct 5, 2007.  Geno 1b - but I was an acute, so it really doesn't count that it only took me six months of riba and interferon I guess, you can't go by that.

So I'm almost a year out from the end of tx.  I feel truly spectacular.  I am still SVR as far as I know, although of course I will check again in April to make sure I got my year in.  I did check at six months and I was good.  I have full energy back, and I've regained my strength and, as far as I know, my mind.  lol

Through a kind of complicated process, it was having hep c that helped me to find out that I had antiphospholipid syndrome.  In fact, except for having been on tx, I probably would be suffering chronic headaches daily for the rest of my life.  There.  The silver lining.  A little aspirin and blood thinner daily now and its like I'm a new person.  No more of this mind shattering chronic pain in my head.  No pain meds or opoids necessary.  No annoying and expensive cocktails of topamax and namenda.  It's very nice.  I still have anemia, but hey.  We've all got something, right?  And its really pretty easy to manage on epogen most of the time.

The residual negative effects of tx that I see in my own case are fortunately very small, and involve mostly some pain in my joints (hands to some extent, but mostly hips and knees) - usually if I'm immobile for too long.  Certainly, it wasn't there before, so it is a side effect.  (Not sure what's up with it though, my ana shows negative.  Neuropathy from the chemo perhaps or a chemo induced inflammatory arthritic process of some type?  Who knows.)  

I think my thyroid may also have been affected to some extent - but I also think that I have to get in the back of a very long line to join that club because a lot of you have had such utterly profound thyroid issues from the chemo.  My thyroid problems are hardly worth mentioning in comparison, just a little sluggishness.  All in all, I think I've been so fortunate here.  If I could be as grateful about the way I'm doing fiscally as I am about my health I'd be in really good shape.  Still trying to get my financial house back in order and boy is this some economy in which to try to accomplish that.  

I hope everyone is well, and for those who are treating, stay strong.  It does end at some point.  

Comments
Post a Comment
338734 tn?1377160168
by IAmTheWalrus, Feb 19, 2009
Sounds like you are doing very well. I am glad to hear it. Especially glad to hear the headache is gon also.

Best wishes,
Brent

338734 tn?1377160168
by IAmTheWalrus, Feb 19, 2009
Sounds like you are doing very well. I am glad to hear it. Especially glad to hear the headache is gon also.

Best wishes,
Brent

317467 tn?1207916763
by labrannen, Feb 22, 2009
I am happy for your good report.  Keep that positive outlook and continue to be thankful for every ounce of strength and every day of health.  

233616 tn?1312787196
by merryBe, Jun 23, 2009
wow girl, you really are a happy ending!!  

and I remember when you were the most profoundly effected amongst us, (excepting Nick of course).

It just goes to show what a little faith and determination can achieve sometimes!

When I think back to all your transfusions, (and your endo episode, giggle) it makes me wanna sing along with old George H...all things must pass...and thank God they did!

Here's hoping your blessing continue, and no more migraines is great news.
If it were me, I would keep an eye on your meds however, the FDA does not approve drugs for safety, only for efficacy, which is tragic. It means that a drug can be on the market for years before the stats prove it's harming people. That happened recently to one blood thinner called trsylol, a bayer product, given only to heart surgery patients as the SOC . Bayer suppressed their own study findings, and those of an indepent doc who followed 2000 cases...and as a result they killed an extra 22,000 people in the following year. The FDA said they would have pulled the drug had they known the stats...and Bayer just pled ignorance. Ergo, it is important to keep tabs on your scripts....in my mind the older the drug the more we can known the beast horns and all. Blood thinners can be a Godsend, but we need to make sure they don't do in our organs.
Not trying to scare you here, just inform.

Love ya, and good to see you again!

mb


Post a Comment